Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 10, 2017, 2:00 PM CDT for 14 counties in Kansas. It took effect at Apr 11, 2017, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2017, 2:00 PM CDT (19:00 UTC)
- In effect from
- Apr 11, 2017, 3:00 AM CDT
- Expired
- Apr 11, 2017, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 51 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -297 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS73 KDDC 101900 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 200 PM CDT Mon Apr 10 2017 KSZ030-031-043>046-063>066-076>079-111400- /O.NEW.KDDC.FR.Y.0001.170411T0800Z-170411T1400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 200 PM CDT Mon Apr 10 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 3 AM to 9 AM CDT Tuesday. * TEMPERATURE...lower to mid 30s. * IMPACTS...Recently bloomed vegetation may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
587 WWUS73 KDDC 111333 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 833 AM CDT Tue Apr 11 2017 KSZ030-031-043>046-063>066-076>079-111445- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-170411T1400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, and Lewis 833 AM CDT Tue Apr 11 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 12:00 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 10, 12:00 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Mon Apr 10 2017 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 328 AM CDT Mon Apr 10 2017 High pressure will continue to build into the area today then slide east of the CWA tonight. This will lead to cooler northerly winds today shifting to the southeast tonight. No precipitation is forecasted through tonight with decreasing high clouds this morning giving away to mostly clear skies this afternoon through tonight. Cooler temperatures are expected today with highs ranging from the lower 60s across west central Kansas to around 70 degrees across south central Kansas. Lows tonight are progged to range from the mid 30s across west central and central Kansas to around 40 degrees along the KS/OK border. .LONG TERM...(Tuesday through Sunday) Issued at 328 AM CDT Mon Apr 10 2017 The dry weather pattern continues Tuesday with a weak upper level ridge building over the Plains. Attention then shifts toward Wednesday into Thursday as a weak upper level shortwave moves into the Central Rockies and an upper trough plows into the West Coast. Under this setup the lee trough will deepen with ample low-level moisture streaming back north into the Central Plains. This will bring a chance for thunderstorms on Wednesday with a more general risk for rain and embedded storms on Thursday. Precipitation chances end across south central Kansas Thursday night with drier conditions into the weekend. As for temperatures, highs Tuesday look to reach into the upper 60s then creep into the lower 70s Wednesday and Thursday. Highs around 80 degrees are forecasted for Friday with 70s this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1200 PM CDT Mon Apr 10 2017 VFR is expected through TAF pd. NW 25-35 kt winds will decrease 10-20 kt by early evening. Winds will eventually become SE by the AM. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 36 68 44 / 0 0 0 0 GCK 64 38 68 44 / 0 0 0 10 EHA 65 39 69 45 / 0 0 0 10 LBL 67 40 70 44 / 0 0 0 10 HYS 63 33 67 44 / 0 0 0 0 P28 70 38 68 45 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Sugden
Hazardous weather outlook, Apr 10, 3:53 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 353 AM CDT Mon Apr 10 2017 KSZ030-031-043>046-061>066-074>081-084>090-110900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 353 AM CDT Mon Apr 10 2017 /253 AM MDT Mon Apr 10 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Thunderstorms will be possible starting Wednesday morning and continue through at least Friday morning. A few storms may become marginally severe with hail over an inch and wind gusts above 60 mph. Days 2-7 Hazards ---------------- * Tuesday - Freeze: Limited risk - Fire weather: Limited risk * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Fire weather: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk - Fire weather: Limited risk * Sunday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.